| Catalog Number |
305109 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
Event or Problem Description
Material#: 305109, batch#: 3347580, 4159372." dr.(b)(6) uses a large volume of the precision glide 27g, ½ inch needles in clinic.She opened a fresh box of them the other day and almost all of them aren't working.We opened a second box today with the same lot and those also aren't working so we're going to assume the whole lot is bad." response 1.Are you able to provide the dates of the events in the format of mm-dd-yyyy for "second box today"? if unknown, can state unknown.The first lot was 12/12/2024 and the second one was 12/30/2024.2.How was the patient outcome? are there any clinical signs, health consequences or impact? patients are all okay, they took multiple injections to get their full dose of medication which was an unexpected incident.3.Any adverse event or serious injury reported to patient or health care professional? not other than the multiple times being stuck.4.Are you able to provide the address of the facility for us to ship the return label? (b)(6).Additional information: dr.(b)(6) (our hand surgeon) uses these needles on a daily basis for injections in the hand.She was able to draw up medication through the needle into the syringe and then prime the needle (push air back out of syringe and get fluid to come to the tip of the needle) and then went in to inject the patient, it started okay but mid injection it stopped and wouldn't allow her to push the rest of the dose out.She removed the needle from the patient and attempted to push the plunger in the air and it still would not come out.She switched needles but it happened again.With the lot number listed in the previous email thread she had this happen intermittently with about 10 different needles and then she stopped using them as it was causing her to have to puncture the patient multiple times to get a full dose of medication in.We were given another box with a different lot number and it happened again.We have lot: 4159372 and she experienced the same issue so we immediately stopped using that box.My nurse in charge of purchasing has ordered another box to see out it goes but now the md is very nervous about using them.She has been using 25 gauge needles which are working great but are larger than she likes to use as she¿s injecting into knuckles and the 27 gauge is much better for that.
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported the needles stopped working mid-injection.To aid in the investigation, six hundred eighty-three samples in sealed packaging blisters from lot 3347580 were received for evaluation by our quality team.Eighty samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was assembled to a syringe with saline solution.The solution expelled with a normal flow.A device history record review was completed for provided material number 305109, lot 3347580.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
Event or Problem Description
No additional information received.